MAUDE Adverse Event Report: TOSOH CORPORATION AIA-PACK BHCG CALIBRATOR SET; AIA-PACK BHCG

TOSOH CORPORATION AIA-PACK BHCG CALIBRATOR SET; AIA-PACK BHCG
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This problem was caused by lot to lot variation of a raw material, serum.In the acceptance inspection, an accelerated stability test is done to evaluate the stability of a new lot of serum.The problematic serum passed the test but deteriorated faster than expected.Risk assessment: for diagnosis of pregnancy, ifu shows non-pregnant reference value is < 0.5 miu/ml and it was reported that the hcg concentration is 5 to 50 miu/ml within the 1st week of pregnancy.It is also reported that hcg concentration doubles every 48 hr.During early pregnancy.Usually pregnancy is diagnosed in conjunction with ultrasonography.After hcg reached 1000 to 2000 miu/ml, the gestational sac could be observed by ultrasonography.Because of above mentioned dynamic change of hcg concentration, 20% higher hcg value do not seems to result in health hazard.
 
Event or Problem Description
A customer in (b)(6) reported that the measurement values of control (tosoh multi-control) were around or exceed upper value of assigned range.Internal investigation found poor stability of the calibrator set.Because of this, if this calibrator set were used around its expiration date, test results of patient samples as well as controls could be 20% higher than original value.

Brand Name
AIA-PACK BHCG CALIBRATOR SET
Common Device Name
AIA-PACK BHCG
Manufacturer (Section D)
TOSOH CORPORATION
3-8-2 shiba
minato-ku, 10586 23
JA  1058623
MDR Report Key10260684
Report Number8031673-2020-50001
Device Sequence Number2853334
Product Code JHI
UDI-Device Identifier04560189211353
UDI-Public04560189211353
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K870521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number0020361
Device Lot NumberJ833531
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date07/10/2020
Patient Sequence Number1